DOI 10.1016/j.mayocp.2014.08.011
New-onset heart failure in association with severe hypertension during trastuzumab therapy.
Аннотация
Heart failure is a dreaded complication of trastuzumab therapy in women with breast cancer overexpressing the human epidermal growth factor receptor (HER)-2. Experimental studies have pointed out that the HER-2 signaling pathway is important in the adaptation to high afterload conditions and its inactivation leads to cardiac decompensation. Herein, we report on 2 patients with breast cancer who were receiving trastuzumab monotherapy and required hospital admission for new-onset heart failure. This occurred at a time of unprecedented blood pressure elevations, in one case due to cessation of antihypertensive medications and in the other case due to a scleroderma crisis. Although trastuzumab may not have been the precipitating factor for blood pressure dyscontrol in these patients, severe, uncontrolled hypertension may have been the precipitating factor for trastuzumab-related acute heart failure. These 2 cases add to previous reports recognizing systemic hypertension as a risk factor for the development of trastuzumab cardiotoxicity and translate experimental observations of the significance of the HER-2 signaling pathway to the bedside. Pending further confirmation, the present observations may raise awareness of the need for appropriate monitoring and control of systemic hypertension in patients receiving trastuzumab, or potentially any other HER-2-targeted therapy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.